What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 7:22 PM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 7:22 PM EST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
822 PM EDT Mon Jul 10 2017
.SYNOPSIS...
Upper air disturbances tracking through the area will keep
unsettled weather across the region into Tuesday. Hot
temperatures will spread in on Wednesday. A cold front will sag
south towards the area later in the week bringing a return of
showers and thunderstorms.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MCV continues to track east across northern Ohio with convection
occurring out ahead of it. The environment in central Ohio has
become favorable for vigorous updrafts which has led to severe
storms with heavy rainfall as well. This activity will push out
of the forecast area over the next few hours.
Additional showers and thunderstorms tracking southeast across
Indiana are much weaker and should continue to dissipate.
However, new convection is expected to develop a bit further
northwest as a short wave drops out of the upper midwest.
Guidance suggests and east-west oriented line of showers and
thunderstorms will drop into the forecast area late this evening
with a general diminishing trend through the overnight. Lows are
forecast to be in the lower 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
East-west moist axis, south of a front that will remain across
northern Indiana and Ohio, will extend across the forecast area
with new showers and thunderstorms developing along this axis
during the day. Shear is forecast to be weak but instability may
sufficient for some strong to severe storms. Bigger concern will
be for heavy rainfall with training and/or back building storms
in an environment of high precipitable water and deep warm cloud
depths. Activity will gradually diminish during the evening and
start to lift north.
Highs will be a bit suppressed by showers and thunderstorms, and
could end up being a bit warm if activity ends up being
extensive enough. Tuesday night will once again have lows in the
lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A vertically stacked upper level low will be located southeast of
the Hudson Bay Wednesday morning with a warm front pulling north
into Michigan. Some rain will be possible Wednesday morning ahead of
the warm front, but most of the day should be dry Wednesday as lower
PWAT air works into the area (PWAT ~ 1.30"). 850 mb temperatures on
both the GFS and ECMWF continue to be forecasted around 20 degrees C
Wednesday. Overall this would support high temperatures in the lower
90s. Have gone a little below guidance here though as wet soil and a
moist atmosphere will likely hold temperatures back slightly.
On Thursday, a short-wave that was over the Pacific northwest a
couple of days ago will be pushing southeast into Minnesota around
the upper level low off to the east. Ahead of the short-wave weak
PVA will traverse the region helping to provide weak upper level
support. Forecast soundings also do destabilize Thursday and with
PWATs back on the rise PoPs may need to be raised. For now have held
off as uncertainty remains in where the upper level disturbances
will be.
During the day Friday a surface front will push south in association
with the short-wave. Models continue to struggle here on exactly how
quickly and where the short-wave will go around an amplifying ridge
of high pressure. The ECMWF and the GFS in general try to push the
front through the area Friday evening. Behind the front expect
drier and cooler conditions.
A reinforcing front is then expected to dive south and push through
the area Sunday. Some precipitation will be possible with the front
but given the uncertainty have left out of the forecast package for
now.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Accounted for a brief period of VCTS in KDAY, though storms
expected to have a weakening trend especially after 02z, with
the most likely impacted site to be KCMH. The concern where
heavy rain fell, especially in CMH area, is for MVFR ceilings
with some threat of low stratus. Have kept MVFR for now in the
11-14z timeframe at KCMH/KLCK.
Renewed Thunderstorm chances withthe potential for MVFR ceilings
in especially KCMH/KLCK with a lesser possibility at KDAY.
OUTLOOK...Thunderstorms possible Tuesday and evening and then
again Thursday and Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Haines
AVIATION...JDR
Hazardous weather outlook, Jul 10, 4:28 AM EST, 19 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
528 AM EDT Mon Jul 10 2017
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-110930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
528 AM EDT Mon Jul 10 2017
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Several rounds of thunderstorms are expected to move across the
region today. Some of these storms could produce damaging straight
line winds and large hail. Heavy rainfall may also occur which could
lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot and humid conditions are expected Wednesday and Thursday which
may result in heat indices rising into the mid to upper 90s both
days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-110930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
528 AM EDT Mon Jul 10 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.
.DAY ONE...Today and Tonight.
Thunderstorms developing today will result in heavy downpours that
may cause localized flooding. In addition, some thunderstorms may
produce isolated damaging wind gusts and large hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot and humid conditions are expected Wednesday and Thursday which
may result in heat indices rising into the mid to upper 90s both
days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 8:22 PM EST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
922 PM EDT MON JUL 10 2017
OHZ035-043-110200-
Auglaize OH-Shelby OH-
922 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND AUGLAIZE
COUNTIES UNTIL 1000 PM EDT...
At 922 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, Jackson Center,
Botkins, New Knoxville, Waynesfield, Moulton, Buckland, Uniopolis,
Kettlersville, Fryburg, Montra, Kossuth, St. Johns and Bulkhead.
This includes I-75 in Ohio between mile markers 102 and 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4066 8422 4066 8411 4064 8411 4064 8397
4037 8403 4051 8446 4069 8439 4068 8422
TIME...MOT...LOC 0122Z 288DEG 15KT 4058 8434
NovakSpecial weather statement, Jul 10, 8:43 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
943 PM EDT MON JUL 10 2017
OHZ034-035-110215-
Auglaize OH-Mercer OH-
943 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AUGLAIZE AND NORTHERN
MERCER COUNTIES UNTIL 1015 PM EDT...
At 943 PM EDT, radar indicated a strong thunderstorm near
Spencerville In Allen County, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Rockford, Waynesfield,
Mendon, Buckland, Uniopolis, Neptune, Kossuth, State Route 116 at
State Route 197 and Tama.
This includes I-75 in Ohio between mile markers 114 and 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4065 8389 4059 8388
4059 8446 4066 8480 4073 8480
TIME...MOT...LOC 0143Z 292DEG 40KT 4073 8442
NovakSpecial weather statement, Jul 10, 8:56 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
956 PM EDT MON JUL 10 2017
OHZ035-043-044-110230-
Auglaize OH-Logan OH-Shelby OH-
956 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN AND EAST CENTRAL AUGLAIZE COUNTIES UNTIL 1030 PM
EDT...
At 956 PM EDT, radar indicated a strong thunderstorm over Wapakoneta,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Wapakoneta, Jackson Center, Russells Point, Lakeview, Chippewa Park,
Fryburg, New Hampshire, St. Johns and Lewistown.
This includes I-75 in Ohio between mile markers 106 and 113.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4053 8388 4041 8389 4049 8421 4059 8419
4059 8388
TIME...MOT...LOC 0156Z 283DEG 13KT 4056 8416
NovakLocal storm report, Jul 10, 9:32 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL MENDON 40.67N 84.52W
07/10/2017 M2.50 INCH MERCER OH TRAINED SPOTTER
&&
JGIBSONSpecial weather statement, Jul 10, 10:00 PM EST, 2 hours before
Special Weather Statement
National Weather Service Wilmington OH
1100 PM EDT MON JUL 10 2017
OHZ035-043-110330-
Auglaize OH-Shelby OH-
1100 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND NORTHERN
AUGLAIZE COUNTIES UNTIL 1130 PM EDT...
At 1100 PM EDT, radar indicated a strong thunderstorm near
Wapakoneta, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Very heavy rain...
Locations impacted include...
Wapakoneta, St. Marys, Anna, Jackson Center, Botkins, New Knoxville,
Moulton, Buckland, Kettlersville, Fryburg, Montra, Kossuth, St.
Johns, Bulkhead, Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 97 and 114.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8399 4049 8399 4048 8400 4045 8400
4030 8422 4056 8446 4058 8446 4069 8431
4069 8429
TIME...MOT...LOC 0300Z 303DEG 16KT 4057 8428
JDRLocal storm report, Jul 10, 10:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM FLASH FLOOD WAPAKONETA 40.57N 84.19W
07/10/2017 AUGLAIZE OH LAW ENFORCEMENT
REPORTS OF WATER RESCUES OCCURING IN WAPAKONETA. NO
FURTHER INFORMATION AT THIS TIME.
&&
JGIBSONNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706141, 706142, 706143, 706145, 706146, 706147, 706148, 706149, 706150, 706152, 706151, 706153, 706155, 706154, 706160, 706157, 706158, 706156, 706159.